Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 135, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 21, 2004, 4:52 PM CST for McLennan County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2004, 4:52 PM CST (22:52 UTC)
- Expired
- Nov 21, 2004, 6:45 PM CST
- In force
- 113 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 212254 FFWFWD TXC309-220045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CST SUN NOV 21 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CST * AT 452 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN MOVING INTO SOUTHERN AND SOUTHWESTERN PARTS OF THE COUNTY...MOVING NORTHEAST AT 30 MPH. THIS IS OCCURRING OVER AREAS THAT HAVE HAD HEAVY RAIN DURING THE PAST TWO HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3157 9758 3126 9733 3152 9686 3183 9706 $$
3 follow-up statements
000 WGUS74 KFWD 212314 FFSFWD TXC309-220045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 512 PM CST SUN NOV 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 645 PM CST... AT 510 PM MODERATE TO HEAVY RAIN WAS OCCURRING ACROSS THE WACO METROPOLITAN AREA AND IN SOUTHWEST MCLENNAN COUNTY NEAR MOODY. OVER ONE INCH OF RAIN IS POSSIBLE IN AN HOUR AS THIS AREA MOVES ACROSS THE COUNTY. MOVEMENT IS NORTHEAST AT 30 MILES AN HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3185 9705 3153 9683 3127 9734 3159 9759 $$
000 WGUS74 KFWD 220009 FFSFWD TXC309-220045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 606 PM CST SUN NOV 21 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 645 PM CST... AT 0605 PM CST THE MODERATE TO HEAVY RAIN HAD MOVED NORTHEAST OUT OF THE COUNTY. THE WACO AIRPORT REPORTED 0.88 INCH OF RAIN BETWEEN 500 PM AND 600 PM. SHOWERS AND THUNDERSTORMS ARE REDEVELOPING WEST AND SOUTHWEST OF MCLENNAN COUNTY. THIS MAY AFFECT WESTERN PARTS OF THE COUNTY BY 645 PM CST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. LAT...LON 3159 9760 3126 9734 3154 9684 3185 9705 $$
000 WGUS74 KFWD 220041 FFSFWD TXC309-220130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 639 PM CST SUN NOV 21 2004 ...THE FLASH FLOOD WARNING FOR MCLENNAN COUNTY WILL EXPIRE AT 645 PM CST AND NOT BE REISSUED... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY... THE MODERATE TO HEAVY RAIN HAS MOVED NORTHEAST OUT OF THE COUNTY. ONLY A FEW SHOWERS REMAIN ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TONIGHT...WHICH COULD BRING MORE RAIN TO MCLENNAN COUNTY. LAT...LON 3158 9759 3126 9734 3152 9685 3185 9705 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 21, 3:30 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 21, 3:30 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SUN NOV 21 2004 .DISCUSSION... ALTHOUGH THE HEAVIEST RAIN IS EXPECTED TO REMAIN OVER SOUTHEAST TEXAS OVERNIGHT...SOME HEAVY RAIN IS POSSIBLE ACROSS THE SOUTHERN AND EAST CENTRAL ZONES. WITH ALREADY SATURATED GROUNDS...AND THIS POTENTIAL FOR HEAVY RAIN...HAVE DECIDED TO ISSUE A FLOOD WATCH FOR TONIGHT ALONG AND SOUTHEAST OF A GOLDTHWAITE...TO MERIDIAN...TO CORSICANA...TO CANTON LINE...SEE THE FFAFWD FOR DETAILS. WE WILL REMAIN IN A WET PATTERN THROUGH MONDAY NIGHT/TUESDAY MORNING AS MID AND UPPER LEVEL TROPICAL MOISTURE STREAMS ACROSS THE REGION. AN UPPER LEVEL LOW OVER NEAR THE CALIFORNIA...ARIZONA...NEVADA BORDER THIS AFTERNOON...WILL MOVE EAST INTO TEXAS ON TUESDAY...BRINGING DRIER AIR INTO THE REGION. HEAVY RAIN WILL BE THE MAIN THREAT...THOUGH SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY ACROSS THE SOUTH....AND AREAWIDE MONDAY NIGHT...SEE HWOFWD FOR DETAILS. DRY WEATHER IS EXPECTED AFTER THE RAIN ENDS ON TUESDAY. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 54 61 57 68 / 70 90 80 60 WACO, TX 57 66 61 70 / 80 90 60 60 PARIS, TX 55 61 56 66 / 60 90 90 90 DENTON, TX 50 61 55 65 / 60 80 80 60 MCKINNEY, TX 54 61 56 68 / 70 90 90 70 DALLAS, TX 55 61 57 68 / 70 90 80 60 TERRELL, TX 56 63 58 69 / 70 90 80 70 CORSICANA, TX 58 64 61 70 / 80 90 70 60 TEMPLE, TX 59 67 62 70 / 80 90 60 60 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 559 AM CST MONDAY FOR ZONES TXZ122...TXZ135... TXZ142>148...TXZ156>162...TXZ174>175. &&
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.